CASE REPORT
Year : 2015  |  Volume : 6  |  Issue : 1  |  Page : 42-44

Isolated sinus tachycardia following reinitiation of risperidone in a patient with suspected autonomic hypersensitivity


Department of Psychiatry, Western Psychiatric Institute and Clinic, Pittsburgh, Pennsylvania, USA

Correspondence Address:
Melanie J Grubisha
3501 O'Hara Street, Pittsburgh, Pennsylvania - 15213
USA
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0976-500X.149147

Rights and Permissions

The second generation antipsychotic risperidone is generally considered to have low cardiac adverse events, with an increased risk of ventricular arrhythmias being reported only rarely in literature. We report here the case of a patient with a significant history of alcohol dependence, yet with no previous cardiac history, who had previously tolerated risperidone well, but had experienced isolated sinus tachycardia in the post detox period, following the reinitiation of risperidone therapy. The Naranjo Adverse Drug Reaction (ADR) probability scale rating for this being a medication adverse event (AE) was 4, thus indicating that this  patient's AE was associated with risperidone therapy. This case report will contribute to the limited evidence of adverse cardiac events associated with risperidone therapy, with particular emphasis on the susceptibility of patients in a state of autonomic hypersensitivity.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed1967    
    Printed39    
    Emailed0    
    PDF Downloaded240    
    Comments [Add]    
    Cited by others 1    

Recommend this journal